It is currently Mon Aug 21, 2017 9:48 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Sun Aug 25, 2013 6:56 pm 
Offline
Average Poster
Average Poster

Joined: Sun Aug 25, 2013 6:41 pm
Posts: 9
long story, ill try to get right to the point. I've been addicted to opiates for two year, my life was getting out of control and reached a full blown addiction in late 2012. So i got help went to rehab and started recently taking suboxone. After a relapses i got on suboxone a few months ago and it seems like a miracle drug of sorts for me. I take 2mg film once a day at 3pm sharp and have been for months. for some odd reason about 3 hours after taking it im stoned for a good 2 hours... this has been going on for a week. and has never happened before. why is this now happening?


Top
 Profile  
 
PostPosted: Sun Aug 25, 2013 7:07 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Hello and welcome to the forum. That sure is strange why it would be making you "stoned" this time around. It almost sounds like it's too much sub for you and is causing that issue. No answer as to why it wouldn't have done that before, but that would be my guess anyway, and it's purely a guess on my part.

Hopefully someone that has a better idea, or confirms that it may be too strong, will be here soon. I'm sure someone has the answer your looking for. Are you taking anything else with the sub such as alcohol or anything like that? No judgement, only asking as that may explain it.

Anyway I just wanted to welcome you and wish you the very best. Take care and please keep us updated with your progress.

Karen xoxo


Top
 Profile  
 
PostPosted: Sun Aug 25, 2013 7:18 pm 
Offline
Average Poster
Average Poster

Joined: Sun Aug 25, 2013 6:41 pm
Posts: 9
Brown Eyed Girl wrote:
Hello and welcome to the forum. That sure is strange why it would be making you "stoned" this time around. It almost sounds like it's too much sub for you and is causing that issue. No answer as to why it wouldn't have done that before, but that would be my guess anyway, and it's purely a guess on my part.

Hopefully someone that has a better idea, or confirms that it may be too strong, will be here soon. I'm sure someone has the answer your looking for. Are you taking anything else with the sub such as alcohol or anything like that? No judgement, only asking as that may explain it.

Anyway I just wanted to welcome you and wish you the very best. Take care and please keep us updated with your progress.

Karen xoxo



Thanks for the warm welcome. I do take ativan .50mg at 6 am. i doubt thats it though cause ive been on it since december 2012. nope not even a drop of liquor in months. just to clear up any confusion if someone ask im not looking to get high at all, i find suboxne high not very pleasant. my dose could be too high for me maybe but all of a sudden this is happening idk. thanks.


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Sep 01, 2013 8:26 pm 
Offline
Average Poster
Average Poster

Joined: Sun Aug 25, 2013 6:41 pm
Posts: 9
Follow up. So a week has gone by without feeling stoned after taking my suboxone. The next day after my first post about it things went back to normal... you know not feeling stoned after taking it. Then today boooom it hit me. I was stoned for a good hour, NOT nodding off stoned but i could feel mild euphoria and slowed reactions. Typing this right now I still have a bit of a buzz. Doing some research i read this article where alcoholics who continue to drink in late stages of alcoholism lose tolerance to alcohol. I wonder if the same thing can be going on with me, except with subs. I'm in great health except for my addiction. 2mg of suboxone has never been a problem for me to take. Even at the peak of my addiction to opiates an 80mg of oxy wouldnt even come close for me to reaching a buzz. I'm confused, I don't like being high off my subs... I but i'm honestly too scared to lower my dose, but I guess for right now i'll just keep taking the 2mg daily and see if the problem goes away.


Top
 Profile  
 
PostPosted: Mon Sep 02, 2013 12:34 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
Sorry that no one really answered your question. I've been at 2 mg for several months and I have a pretty good idea why you are getting a little high from your dose. It doesn't happen to me any more, but it did when I first got to 2 mg.

I'm not the best person to explain the science behind what you're feeling, but I'll try. Then anyone else is welcome to expand, correct as they see fit. At 4 to 8 mgs all of your opiate receptors are filled for the entire 24 hours between doses. That's because you're at or above the "ceiling" (the point at which all your opiate receptors are filled).

When you drop down to 2 mg, some or all of your receptors are not totally filled for 24 hours. Right before you dose, your suboxone level on your receptors are at their lowest amount. When you take your dose, suboxone floods back on your receptors causing you to feel your dose. For me, it never felt like a complete high or being stoned, but it did feel nice. You have a couple of options. If feeling high is triggering you to want to use, bump your dose up to 3 or 4 mg. If you can deal with the feeling and can let it fade into the background then you don't have to change your dose. You'll just get used to the feeling and move on with your life.

I can tell you that the first time it happened to me at 2.75 mg I freaked out a little bit. Luckily, Romeo was there to talk me down. :) Now it never happens or, at least, I don't notice it.

Amy

Moderator

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Mon Sep 02, 2013 3:17 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Aug 04, 2012 5:42 pm
Posts: 226
Location: Minneapolis
Amy totally hit it, I think. My easy answer is that absorption rates are going to vary and at only 2mg daily you're going to be teetering on the edge of having adequate maintenance receptor coverage for once-daily dosing. This is why I think if you were on a couple milligrams higher dosage you likely would feel more stable overall once you even out at that dose. That's why people used to always say 'less is more' with buprenorphine, because at lower (specifically microgram) dosages people tended to have the ups (and similarly downs) associated with full-agonist opioids.

Travis

_________________
TPN Service Companies
Travis Norton, LADC/LAC
540 Greenhaven Road #201|Anoka, MN 55303
(763)250.0702
http://www.facebook.com/TpnServiceCompanies
Person-centered counseling, education, advocacy, referral services and assessments.


Top
 Profile  
 
PostPosted: Thu Sep 05, 2013 10:41 pm 
Offline
Average Poster
Average Poster

Joined: Sun Aug 25, 2013 6:41 pm
Posts: 9
Wow, that's gotta be right. thanks guys. I have heard before less is always more with suboxone but i had no idea what that meant and i thought it was some sort of joke. Now i know, less is more.


Top
 Profile  
 
PostPosted: Wed Sep 11, 2013 2:50 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Aug 04, 2012 5:42 pm
Posts: 226
Location: Minneapolis
And makes the buprenorphine user less stable, typically. That's the important part. :)

_________________
TPN Service Companies
Travis Norton, LADC/LAC
540 Greenhaven Road #201|Anoka, MN 55303
(763)250.0702
http://www.facebook.com/TpnServiceCompanies
Person-centered counseling, education, advocacy, referral services and assessments.


Top
 Profile  
 
PostPosted: Wed Sep 11, 2013 10:46 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Sep 03, 2013 3:11 pm
Posts: 119
Oh yeah, they're all about this on another forum that I joined and quit in about a 5 days haha!

If you randomly dose at 2 mg, you can get an opiate buzz. And it's for the reason Amy lists. It still not the same buzz as other opiates, but a buzz nonetheless. I think at that point someone is just desperate for any kind of buzz. Totally defeats the purpose of suboxone.

Oh the stories I read about what people will do just for a change of mindset!

_________________
"Never feed him a lot. Never more than a spot! Or something may happen. You never know what!"


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group